Alert archive / South Dakota / Wind Advisories in 2008
Wind Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at May 2, 2008, 3:49 PM CDT for 4 states. It took effect at May 2, 2008, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 3:49 PM CDT (20:49 UTC)
- In effect from
- May 2, 2008, 4:00 PM CDT
- Expired
- May 3, 2008, 3:37 AM CDT
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 022049 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 349 PM CDT FRI MAY 2 2008 .STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA TONIGHT AS LOW PRESSURE MOVES NORTHEAST FROM NORTHERN IOWA TO THE WESTERN GREAT LAKES. WINDS WILL AVERAGE 25 TO 35 MPH BEFORE DECREASING SLOWLY FROM THE WEST AFTER MIDNIGHT. GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN SOME AREAS. WINDS WILL INCREASE ALSO DURING THE NIGHT IN NORTHWEST IOWA. AT THIS TIME WINDS THERE ARE EXPECTED TO STAY A LITTLE BELOW ADVISORY LEVELS. SDZ038>040-050-052>064-030500- /O.NEW.KFSD.WI.Y.0008.080502T2100Z-080503T0600Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT 349 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH EARLY THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THE WINDS SHOULD DECREASE SLOWLY FROM THE WEST AFTER MIDNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MNZ071-072-080-081-089-090-097-098-030500- /O.NEW.KFSD.WI.Y.0008.080502T2100Z-080503T1000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 349 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT SATURDAY. NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THESE STRONG WINDS SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ WILLIAMS
4 follow-up statements
000 WWUS73 KFSD 022341 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 641 PM CDT FRI MAY 2 2008 .STRONG NORTHERLY WINDS WILL CONTINUE TO SPREAD OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA TONIGHT AS LOW PRESSURE MOVES NORTHEAST FROM NORTHERN IOWA TO THE WESTERN GREAT LAKES. WINDS WILL AVERAGE 25 TO 35 MPH BEFORE DECREASING SLOWLY FROM THE WEST AFTER MIDNIGHT. GUSTS AS HIGH AS 45 MPH ARE POSSIBLE IN SOME AREAS. WINDS WILL INCREASE ALSO DURING THE NIGHT IN NORTHWEST IOWA. AT THIS TIME WINDS THERE ARE EXPECTED TO STAY A LITTLE BELOW ADVISORY LEVELS. IAZ001-012-020-031-NEZ013-014-SDZ065>071-030600- /O.EXA.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 641 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH EARLY THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THE WINDS SHOULD DECREASE SLOWLY FROM THE WEST AFTER MIDNIGHT. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ IAZ002-003-013-014-021-022-032-030745- /O.EXA.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 641 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT SATURDAY. NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS EVENING WITH GUSTS AROUND 40 MPH POSSIBLE. THESE STRONG WINDS SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SDZ038>040-050-052>064-030600- /O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT 641 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST INTO THE LATE EVENING. THE WINDS SHOULD DECREASE SLOWLY FROM THE WEST AFTER MIDNIGHT. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MNZ071-072-080-081-089-090-097-098-030745- /O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 641 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY. NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS EVENING WITH GUSTS AROUND 45 MPH POSSIBLE. THESE STRONG WINDS SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KFSD 030234 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 934 PM CDT FRI MAY 2 2008 .NORTHWEST WINDS GUSTING TO 45 MPH WILL PERSIST EAST OF THE JAMES RIVER THE REST OF THE EVENING...GRADUALLY DECREASING FROM WEST TO EAST AFTER MIDNIGHT. SDZ038-050-052-053-057>059-063-064-030345- /O.CAN.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/ BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 934 PM CDT FRI MAY 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED THE REST OF THE NIGHT. WINDS WILL GENERALLY REMAIN 15 TO 30 MPH THROUGH THE NIGHT. $$ IAZ001-012-020-031-NEZ013-014-SDZ039-040-054>056-060>062-065>071- 030600- /O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-BROOKINGS- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 934 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST INTO THE LATE EVENING. THE WINDS SHOULD DECREASE SLOWLY FROM THE WEST AFTER MIDNIGHT. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098- 031000- /O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE 934 PM CDT FRI MAY 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SATURDAY. NORTHERLY WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 MPH THIS EVENING WITH GUSTS AROUND 40 MPH POSSIBLE. THESE STRONG WINDS SHOULD PERSIST UNTIL DECREASING SLOWLY AS DAYBREAK APPROACHES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KFSD 030611 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 111 AM CDT SAT MAY 3 2008 .NORTHWEST WINDS GUSTING TO 45 MPH WILL PERSIST OVER PORTIONS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA THROUGH THE REST OF THE NIGHT...WHILE GRADUALLY DIMINISHING ACROSS SOUTHEAST SOUTH DAKOTA. IAZ001-012-020-031-NEZ013-014-SDZ039-040-054>056-060>062-065>071- 030715- /O.EXP.KFSD.WI.Y.0008.000000T0000Z-080503T0600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-BROOKINGS- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 111 AM CDT SAT MAY 3 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS OVER SOUTHEAST SOUTH DAKOTA AND EXTREME NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA WILL CONTINUE TO DECREASE THROUGH THE NIGHT...SO THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098- 031000- /O.CON.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE 111 AM CDT SAT MAY 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING. NORTHERLY WINDS WILL CONTINUE TO RANGE FROM 25 TO 35 MPH WITH GUSTS AROUND 40 MPH THROUGH THE NIGHT. THE STRONG WINDS WILL BEGIN TO DIMINISH AS DAYBREAK APPROACHES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ GH
000 WWUS73 KFSD 030837 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT SAT MAY 3 2008 .THE WINDS WILL CONTINUE TO DECREASE EAST OF INTERSTATE 29 EARLY THIS MORNING. IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-098- 030945- /O.CAN.KFSD.WI.Y.0008.000000T0000Z-080503T1000Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...LUVERNE 337 AM CDT SAT MAY 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS WILL BE NEAR 30 MPH IN THE PRE DAWN HOURS...HOWEVER THEY WILL SUBSIDE CLOSE TO SUNRISE. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ MJF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at May 2, 3:15 PM CDT, 34 minutes earlier.
Area forecast discussion, May 2, 3:15 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT FRI MAY 2 2008 .DISCUSSION... TNGTS FCST WILL REFLECT THGE LESSER NWWD PUSH OF THE SIGNIFICNT PCPN AS WELL AS THE FASTER ENDG AND CLRNG LATE TNGT. IN FACT EXPCT SKIES TO GET PRETTY CLR BEFORE DAYBREAK WITH ANY LINGRNG CLDS FAR E/SE RPDLY DCRG BY THAT TIME. PCPN WILL BE DCRG MXD RAIN/SNW W AND RAIN GOING TO A MIX E. IF PCPN HOLDS ON LONG ENUF SOME LGT ACCUM OF WET SNW CAN BE EXPECTD BUT DONT EXPCT ANY PRBLS WITH ACCUM WITH FREEZING/SUBFREEZG TEMPS GNLY HOLDNG OFF TILL AFTER PCPN ENDS. MEANWHILE...AS SYS SWINGS EWD STG WNDS WILL CONT TO SPREAD OVER FCST AREA FROM THE W. ON A CLOSE CALL HAVE GONE WITH A WND ADVY W AND N THRU 1AM XCP TILL 4 AM IN SWRN MN. GUIDNCE SHOWING A FAIRLY LATE INCRS IN WNDS E...NOT ONLY SWRN MN BUT INTO NWRN IA AS WELL. FAR SERN SD AND NWRN IA WILL HAVE TO BE WATCHED AS WINDS PICK UP LATER TNGT...FOR NOW WITH THE LATE TIMING OF THE INCRS EXPCT THEY WILL STAY A LTL BLO ADVY CRITERIA. OF COURSE WINDS WILL ADD TO THE MAY CHILL. SYSTEM CONTINUES TO PUSH OFF INTO THE MISSISSIPPI VALLEY EARLY ON SATURDAY...AND WILL REMAIN BREEZY THROUGH THE MORNING WITH PERSISTING CAA/SURFACE PRESSURE RISES/STEEP LOWER LEVEL LAPSE RATES/AND 850 AND 925 MB WINDS OF 40 KTS AND 25 KTS RESPECTIVELY. WITH THESE ELEMENTS DIMINISHING IN THE AFTERNOON AND A WEAKENING PRESSURE GRADIENT...WILL SEE WINDS TAPERING OFF SOME FROM WEST TO EAST IN THE AFTERNOON. WITH INCREASINGLY DRY AIR WORKING INTO THE LOW AND MID LEVELS...SHOULD BE A MOSTLY SUNNY DAY...AND WITH 850 MB TEMPS IN THE 1 TO 4 DEGREE C RANGE ACROSS THE CWA BY AFTERNOON...LOOK FOR HIGHS MAINLY IN THE 50S. WILL BE ANOTHER COOL NIGHT ON SATURDAY NIGHT UNDER THE DOMINATION OF THE SURFACE HIGH...WITH LIGHT WINDS AND MAINLY CLEAR SKIES. SOUTHERLY LOW LEVEL FLOW RETURNS TO THE REGION ON SUNDAY AS HIGH PRESSURE DROPS TO THE SOUTHEAST...AND TEMPERATURES WILL WARM ACCORDINGLY AS UPPER LEVEL RIDING SLOWLY BUILDS INTO THE REGION. WHILE IT LOOKS TO REMAIN DRY AND MILD ON MONDAY...MODELS BEGIN TO INCREASINGLY DIVERGE WITH SYNOPTIC AND MESOSCALE FEATURES BY TUESDAY THROUGH THE END OF NEXT WEEK. WITH THAT IN MIND...MADE ONLY MINOR MODIFICATIONS TO THE FORECAST...KEEPING SMALL POPS IN THE FORECAST FOR MUCH OF THE PERIOD WITH THE POTENTIAL FOR A COUPLE OF SYSTEMS TO AFFECT THE REGION THROUGH THE TIME PERIOD. ONE POSITIVE IS THAT IT DOES NOT LOOK LIKE ANY REAL COLD AIR WILL PUSH INTO THE REGION THROUGH NEXT WEEK...WITH TEMPERATURES REMAINING ABOUT NORMAL FOR THIS TIME OF YEAR. && .AVIATION... PERSISTENT TROWAL PRECIPITATION BAND WL KEEP MVFR AND BRIEFLY IFR CONDITIONS AROUND INTO THE EVENING HOURS. AS DRIER LOW LVL AIR MOVES IN FROM THE NORTH...THERE WILL BE A WINDOW FOR PRECIP TO MIX AND CHANGE TO SNOW DURING THE EVENING FOR KHON AND KFSD...WHICH COULD BRIEFLY TAKE VSBYS TO IFR. MVFR CIGS WL GRADUALLY CLEAR FROM THE NORTH ARND 01Z AT KHON...06Z AT KFSD...AND 10Z FOR KSUX. NORTH WINDS WILL CONTINUE TO INCREASE TO 25 TO 35 KTS AS THE SFC SYSTEM CONTINUES TO SLOWLY PULL AWAY THROUGH IOWA. WNDS SHUD GUST TO NEARLY 40 KTS AT TIMES THROUGH LATE TONIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...WND ADVY TIL 06Z/1AM CDT SDZ038>040-050-052>064. MN...WND ADVY TIL 09Z/4AM CDT MNZ071-072-080-081-089-090-097-098. IA...NONE. NE...NONE. && WILLIAMS/JM/CHAPMAN
Hazardous weather outlook, May 2, 1:23 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 123 PM CDT FRI MAY 02 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 123 PM CDT FRI MAY 02 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL OCCUR THROUGH LATE AFTERNOON WITHIN A MORE WIDESPREAD BAND OF RAINFALL FROM SOUTHWEST MINNESOTA AND NORTHWEST IOWA...INTO EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. THUNDERSTORMS WILL NOT BE SEVERE. FLOODING... HEAVY RAINFALL FROM ONE TO TWO INCHES WILL CREATE SOME PONDING IN POOR DRAINAGE AS WELL AS RISES IN SMALL CREEKS AND DRAINAGES TODAY INTO TONIGHT. AREAS EXPECTING MORE WIDESPREAD RAINFALLS WILL LIKELY EXPERIENCE MINOR MAINSTEM RIVER FLOODING OF THE LOWER PORTIONS OF THE JAMES...VERMILLION...AND BIG SIOUX RIVERS...ALONG WITH THE LITTLE SIOUX RIVER STARTING LATER THIS WEEKEND AND LASTING INTO EARLY NEXT WEEK. WINTER WEATHER... RAIN IS EXPECTED TO SPREAD ACROSS THE AREA FROM THE NORTHWEST DURING THE LATE AFTERNOON AND TONIGHT. SNOW WILL MIX IN WITH THE RAIN AS TEMPERATURES COOL THIS EVENING...WITH SOME LIGHT SNOW ACCUMULATIONS BEFORE THE PRECIPITATION ENDS EARLY SATURDAY...PRIMARILY THROUGH SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA.THE BEST CHANCE FOR SOME LIGHT ACCUMULATIONS WILL BE NORTHWEST OF A LINE FROM YANKTON SOUTH DAKOTA...TO SIOUX FALLS...TO SLAYTON MINNESOTA...WHERE UP TO AN INCH OF SNOW IS POSSIBLE. HIGHEST ACCUMULATIONS ARE EXPECTED IN HIGHER ELEVATIONS...SUCH AS IN GREGORY COUNTY SOUTH DAKOTA...AND FROM THE BUFFALO RIDGE INTO EAST CENTRAL SOUTH DAKOTA...WHILE VALLEY AREAS SHOULD SEE LESS SNOWFALL ACCUMULATE. WIND AND FOG... NORTH WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. WINDS WILL LIKELY APPROACH A GUSTY 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Tornado Warning | FSD | Turner | 29 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 44 min |
| May 1, 7:22 PM CDT | Tornado Warning | FSD | Lincoln, Minnehaha | 23 min |
| May 1, 7:25 PM CDT | Tornado Warning | FSD | McCook, Minnehaha, Turner | 35 min |
| May 1, 7:27 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 33 min |
| May 1, 7:45 PM CDT | Tornado Warning | FSD | Minnehaha | 30 min |
| May 1, 7:53 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 24 min |
| May 1, 7:59 PM CDT | Tornado Warning | FSD | Minnehaha | 14 min |
| May 1, 8:24 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Sanborn | 36 min |
| May 1, 8:55 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 21 min |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Union | 18 hr |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Lincoln, Union | 18 hr |
| May 1, 7:39 PM CDT | Tornado Warning | FSD | Lyon, O'Brien, Osceola | 36 min |
| May 1, 8:16 PM CDT | Tornado Warning | FSD | Lyon, O'Brien, Osceola | 29 min |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Clay, Dickinson | 7 days |
| May 2, 2:48 PM CDT | River Flood Warning | FSD | Buena Vista | 7 days |
| May 1, 7:58 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 26 min |
Nearby
Wind Advisories in South Dakota, 2008Wind Advisories in Iowa, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.